MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Device Damaged by Another Device (2915); Physical Resistance/Sticking (4012); Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The intraocular lens was not implanted.If explanted; give date: n/a (not applicable).The intraocular lens was not implanted.(b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a model pcb00 monofocal iol (intraocular lens) did not leave the injector as the plunger ripped through the cartridge wall.When the doctor took the lens out, the lens was missing the haptic.The issue was first noticed while the lens was being implanted.A new lens was used instead.No additional information provided.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed because the product was not returned.A product quality deficiency could not be confirmed.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no additional complaint for this order number have been received.Labeling review: the directions for use (dfu) were reviewed, the dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation: yes, returned to manufacturer on: 05/31/2019.Device returned to manufacturer: yes.Device evaluation: the pcb00 product was received in original packaging (folding carton).A visual inspection and evaluation using magnification was performed.The plunger and pushrod were observed in advanced position.No assembly error and/or defect were observed in the preloaded device related to manufacturing process.Residues of viscoelastic material was observed on cartridge.The cartridge tip was observed cracked and a piece of haptic was observed stuck.The returns include also: lens and, lens case.The lens was visual inspected, and the findings were: residues, particles were in lens surface also, a haptic detached was observed.The other haptic look complete with good conditions.The condition in which the sample returned is consistent with a product that was handled and prepared for a surgical process.The complaint issue was verified.However, there is no evidence to suggest that the complaint sample has been affected by the manufacturing process.No product deficiency was identified.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key8238320
Report Number2648035-2019-00058
Device Sequence Number11158809
Product Code HQL
UDI-Device Identifier05050474558076
UDI-Public(01)05050474558076(17)200512
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer03/26/2019
06/06/2019
10/25/2020
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date04/25/2019
06/18/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005